MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number ONB11STF
Medical Device Problem Codes Detachment Of Device Component (1104); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, the device had a damaged seal on all ports.At the end of the surgery, they found a blue piece torn from the device that fell in the cavity of the patient.It was reported that a lot of time was wasted trying to find out if there were more pieces before they completed the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the obturator, circular seal; trocar and envelope seal appeared intact.Pmv performed functional testing; the device passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related conditions.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, every time the surgeon inserted long and sharp instruments, like scissors or dissectors, transparent foreign object from the upper seal falls to the cavity which was very disturbing from surgeon¿s view.That object would glare from scope light to distract surgeon operating view.It was reported that a lot of time was wasted trying to find out if there were more pieces to complete the case.There was no patient injury.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7519787
Report Number9612501-2018-01001
Device Sequence Number19214684
Product Code GCJ
UDI-Device Identifier10884521181397
UDI-Public10884521181397
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONB11STF
Device Catalogue NumberONB11STF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer08/06/2018
10/17/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date08/22/2018
11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1